Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 16, NWS Louisville, KY

April 1, 2023Green County, Marion County, Taylor County, Kentucky

NWS Louisville, KY issued this tornado warning at Apr 1, 2023, 12:32 AM CDT for Green County, Marion County, Taylor County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2023, 12:32 AM CDT (05:32 UTC)
Expired
Apr 1, 2023, 1:00 AM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Green County, KY, Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 12:40 AM CDTTSTM WND GST 565 Ene Allendale, KYKY MESONET STATION IN TAYLOR COUNTY MEASURED A 56 MPH GUST AT 1:40 AM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 6:59 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 388 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
388 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WFUS53 KLMK 010532
TORLMK
KYC087-155-217-010600-
/O.NEW.KLMK.TO.W.0016.230401T0532Z-230401T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
132 AM EDT Sat Apr 1 2023

The National Weather Service in Louisville has issued a

* Tornado Warning for...
  Central Green County in central Kentucky...
  South central Marion County in central Kentucky...
  Taylor County in central Kentucky...

* Until 200 AM EDT/100 AM CDT/.
    
* At 131 AM EDT/1231 AM CDT/, a severe thunderstorm capable of
  producing a tornado was located near Greensburg, moving east at 60
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Campbellsville around 140 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3727 8554 3744 8558 3751 8517 3736 8513
      3735 8514 3734 8514 3733 8515
TIME...MOT...LOC 0531Z 260DEG 50KT 3736 8550 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MJ
2 follow-up statements
331 
WWUS53 KLMK 010543
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
143 AM EDT Sat Apr 1 2023

KYC087-010553-
/O.CAN.KLMK.TO.W.0016.000000T0000Z-230401T0600Z/
Green KY-
143 AM EDT Sat Apr 1 2023

...THE TORNADO WARNING FOR CENTRAL GREEN COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM EDT for central
Kentucky.

LAT...LON 3730 8537 3746 8543 3750 8517 3736 8513
      3735 8514 3734 8514 3733 8515 3733 8516
TIME...MOT...LOC 0543Z 259DEG 49KT 3739 8530 

$$

KYC155-217-010600-
/O.CON.KLMK.TO.W.0016.000000T0000Z-230401T0600Z/
Marion KY-Taylor KY-
143 AM EDT Sat Apr 1 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR SOUTH
CENTRAL MARION AND NORTHEASTERN TAYLOR COUNTIES...
    
At 143 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Campbellsville, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Marion and northeastern Taylor Counties, including the
following locations... Taylor County Airport, Bass, Spurlington,
Arista, South Campbellsville, Saloma, Hobson, Elk Horn, Mannsville
and Wooleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3730 8537 3746 8543 3750 8517 3736 8513
      3735 8514 3734 8514 3733 8515 3733 8516
TIME...MOT...LOC 0543Z 259DEG 49KT 3739 8530 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MJ
937 
WWUS53 KLMK 010554
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
154 AM EDT Sat Apr 1 2023

KYC155-217-010604-
/O.EXP.KLMK.TO.W.0016.000000T0000Z-230401T0600Z/
Marion KY-Taylor KY-
154 AM EDT Sat Apr 1 2023

...THE TORNADO WARNING FOR SOUTH CENTRAL MARION AND NORTHEASTERN
TAYLOR COUNTIES WILL EXPIRE AT 200 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 300 AM EDT for central
Kentucky.

LAT...LON 3730 8537 3746 8543 3750 8517 3736 8513
      3735 8514 3734 8514 3733 8515 3733 8516
TIME...MOT...LOC 0554Z 260DEG 50KT 3741 8512 

$$

MJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Mar 31, 11:00 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 31, 11:00 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1200 AM EDT Sat Apr 1 2023

.Mesoscale Update...
Issued at 1200 AM EDT Sat Apr 1 2023

Two convective clusters, one along the Ohio River within our CWA and
another farther south stretching from Hopkinsville into west TN
appear to be in the process of growing upscale into a larger quasi-
linear system as new convection has started within the last half
hour over Ohio and Muhlenberg County in between the two lines.
Environmental shear remains strong ahead of the current convection;
however, the instability will become less conducive for severe
storms (according to mesoanalysis CAPE fields and sfc obs) as storms
approach the I-65 corridor. Appears that while tornado threat will
still continue in the immediate near term, it is decreasing at this
hour in favor of a damaging wind threat.

Latest watch update has included Henry and Shelby County to account
for severe threat translating eastward.

Issued at 1005 PM EDT Fri Mar 31 2023

Recent radar trends to the west of our region suggest that
convective mode is currently transitioning from a more discrete mode
to a predominantly quasi-linear one. The first cluster of storms
which looks to impact our area stretches from just north of Paducah
to around Evansville, and looks to reach Dubois/Perry County just
after 1030 PM EDT. VAD wind profiles from VWX show very large low-
level helicity values (500+ m2/s2 0-1 km SRH), so from a dynamics
perspective, this cluster of storms is moving into a favorable
environment. Now that we've lost diurnal heating, any
destabilization ahead of ongoing convection will have to be done by
low-level theta-E advection and encroaching reduced heights aloft.
Compared to latest RAP mesoanalysis, convection to our west may be
slightly outrunning the best instability, but with the amount of
dynamic support that we've got, still expect storms to maintain
strength over the next few hours.

The main area of concern over the next 1-2 hours looks to be a
corridor from extreme northern Ohio County KY north to southern
Dubois County IN eastward to the I-65 corridor (mainly along and
north of the Ohio River). This area has been keyed on by Warn on
Forecast simulations consistently over the past 1-2 hours.

Issued at 830 PM EDT Fri Mar 31 2023

As was mentioned in the previous update concerning the watch
potential over the CWA, Tornado Watch 98 has been issued for all of
our southern IN counties along with western and central KY until 3am
EDT/2am CDT. Very strong 60-70kt LLJ will work over the Ohio Valley
now through 07z. This along with the approaching 80-100kt mid-level
jet will increase the deep layer shear over the Ohio Valley and
increasing the potential development of severe weather out ahead of
the approaching cold front. Latest 2330z update of the WoF continues
to show this split dynamic over western/central KY with a favorable
low-level updraft helicity track coming the current storms over the
Boot Heel of MO and extending it northwestward along the Ohio River
and reaching Hancock Co. KY/Perry Co. IN between 03/04z as it shows
the cells currently over western TN weakening as they approach or
southwestern CWA.

Hi-res model soundings continue show a ramp up of instability and
shears after 02/03z across the CWA. The threat remains strong
damaging winds and spin up tornadoes.

Issued at 720 PM EDT Fri Mar 31 2023

Current Radar imagery from KLVX WSR-88D has a broad area of
stratiform thundershowers moving over Butler, Logan, Simpson and
Warren counties as it continues to move eastward. Satellite imagery
generally shows Broken to overcast cloud cover over most of western
KY with a few breaks in the clouds over Evansville IN. The main show
continues to be in the warm sector just behind the warm front that
stretches from around Davenport IA to Evansville, IN to around
Nashville, TN while the cold front stretches from about Cedar Rapids
IA southward through central MO into eastern TX. Activity currently
stretching from near St. Louis across south central MO into central
AR is where our focus is for what is expected to push through
western KY into central KY and southern IN later tonight.

Cloud cover and slightly cooler temperatures have helped keep
instability levels down but per the KY Mesonet, we have dew points
in the low/mid 60s and temperatures in the upper 60s/near 70. This
still remains the focus for the highest risk of severe weather later
this evening with a gradual diminishing of that severe threat as it
works eastward into central KY. WoFs or Warn on Forecast guidance
this evening has been doing an extremely good job on placement and
severity of activity through the afternoon and early evening. If
this trend continues, the WoF brings the current storm just
northeast of Memphis to just south of BWG by around 0130z but with a
much lower severe threat. This is likely due to the aforementioned
stratiform thundershowers taking place across the area as of the
writing of this update.

Also been noticing a trend in recent CAM updates of a north/south
split in the main line of activity as it works across
western/central KY later this evening. General timing looks good
with the strongest activity working into our western southern IN
counties by around 02-03z then to the I-65 corridor between 03-04z
then into the Bluegrass, including Lexington between 04z-06z. Given
the model soundings showing good shear and SRH values ahead of the
boundary this evening the pervasive thought in the office is we
could still see a watch issued at some point later this evening.

&&

.Short Term...(Today and tonight)
Issued at 330 PM EDT Fri Mar 31 2023

Satellite imagery still shows the majority of the region remains
under cloudy skies. A few holes are allowing some sunshine to reach
the ground through the CWA, but the cloud cover is keeping most of
our temperatures near the mid 50s which is below what was forecast
earlier. Western Kentucky and southwest Indiana are seeing
temperatures in the 60s to almost 70. Southern winds ahead of the
approaching cold front will continue to lift temperatures and dew
points. Dew points are currently in the 50s and are expected to
climb into the upper 50s to low 60s ahead of an advancing cold
front. A lot of the precipitation in the CWA has drifted off to the
east, but scattered showers remain across our southern counties with
isolated pockets to the north. A few rumbles of thunder continue,
but precipitation through the afternoon hours is expected to remain
elevated.

Tonight, the aforementioned cold front moving east towards southern
Indiana and central Kentucky continues to be the focus of concern.
The CAMs have fairly good agreement in timing and general overall
environmental parameters. Strong wind shear will be the driving
force that will make severe weather possible. Most models have the
low level jet around 70 to 75 knots. Hodographs show large areas of
low level wind shear. Bulk shear values between 0-6 km will likely
be in the 60-80 knot range, which can easily support severe weather.
Storm relative helicity between the 0-1 km level could see values in
the 500-600+ m2/s2 range, so even with the mediocre low level lapse
rates, shear values this strong can overcome near surface stability.
MLCAPE values remain fairly high for a cool season system. Values
could range from a couple hundred J/kg to 500 or 600. So with this
environment, the main threats will be gusty winds and possible
tornadoes. The threat of severe weather will be the higher to the
west and diminish as the system moves east. Believe the threat will
noticeably drop off east of Interstate 65.

Behind the front, the threat of severe weather will be over. Skies
will clear as surface high pressure begins moving into the region.
Gradient winds will remain gusty for the rest of the night.
Southwest winds around 10-20 mph with gust to near 30 mph before
winds begin increasing again on Saturday. Gusts on Saturday are
expected to reach into advisory levels with gusts over 40 mph
because of this and windy conditions today, the wind advisory
already in place will remain from 8 PM this evening until 5 PM
Saturday.

&&

.Long Term...(Sunday through Friday)
Issued at 209 PM EDT Fri Mar 31 2023

Winds will begin to taper down Saturday night as the pressure
gradient relaxes and nocturnal inversion sets in. High pressure is
expected to settle over the region by Sunday morning, so winds will
likely go light to calm by then. The surface high will push toward
the Appalachians during the day Sunday, and southerly return flow
will pick up across southern Indiana and central Kentucky. With
sunny skies and light southerly winds, highs should top out in the
upper 50s to low 60s.

Upper level flow becomes amplified going into early next week as a
trough moves into the western CONUS and ridging develops in the
eastern CONUS. A surface warm front will lift from the Gulf Coast
states into the Ohio Valley during this time, engulfing us well
within the warm sector ahead of a developing low pressure system and
surface cold front. Models still vary on the timing of various
perturbations within the flow of the trough and the passage of the
cold front, but the Tuesday - Wednesday timeframe could feature
periodic active weather given the co-location of favorable
thermodynamics and kinematics for strong/severe thunderstorms.

The front will likely push through the region by Thursday with
surface high pressure building in behind it, though some ensembles
suggest the frontal passage could be delayed or even held up, so
have included low-chance PoPs through the end of the week.

&&

.Aviation...(06Z TAF Issuance)
Issued at 650 PM EDT Fri Mar 31 2023

Period of poor flying conditions upcoming, as we deal with both
strong winds, low-level wind shear, and storms. The latter will be
in play later through the evening hours. Winds aloft will pick up
this evening as a potent low-pressure system spins across the Great
Lakes. Expect a band of heavier thunderstorms with possible 50+ kt
winds, though TAFs are a little more conservative, to move through
the sites from west to east this evening before our rain chances
drop off quickly. Low-level wind shear will become more westerly
after ~6Z before surface wind gusts pick up at all terminals
Saturday morning. What may help mitigate some stronger wind gusts
later Saturday morning and afternoon is a cloud deck in the 3-4 kft
range that will drop in from the northeast ahead of another quick-
moving disturbance.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 5 PM EDT /4 PM CDT/ Saturday for KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...Wind Advisory until 5 PM EDT /4 PM CDT/ Saturday for INZ076>079-
     083-084-089>092.
&&

Mesoscale...CSG
Short Term...KDW
Long Term...DM
Aviation...RJS
Hazardous weather outlook, Mar 31, 2:53 PM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
353 PM EDT Fri Mar 31 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-012000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
353 PM EDT Fri Mar 31 2023 /253 PM CDT Fri Mar 31 2023/

...WIND ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO
5 PM EDT /4 PM CDT/ SATURDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Strong to severe thunderstorms are possible tonight as a cold front
moves through the region. The highest risk of severe weather will be
in areas mainly west of I-65 where damaging winds and an isolated
tornado or two will be possible.

Expect a period of prefrontal gradient wind gusts of 40 to 45 mph
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

After the cold front passes through, gusty gradient winds are
expected for Saturday. Wind gusts of 40-50 mph will be possible and
a few gusts of 50 mph or greater will be possible, especially across
the Bluegrass region of central Kentucky.

Additional strong to severe storms are possible next week, though
there remains some uncertainty in the timing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight, especially west of I 65.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KDW

In the hours before

Local storm report, Mar 31, 11:38 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1238 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     TSTM WND GST     4 NW OKOLONA            38.17N 85.74W
04/01/2023  M55 MPH          JEFFERSON          KY   ASOS

            KSDF REPORTED A THUNDERSTORM WIND GUST OF 55
            MPH.

&&

BTN
Local storm report, Mar 31, 11:39 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1239 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     TSTM WND GST     2 SW SAINT MATTHEWS     38.23N 85.66W
04/01/2023  E60 MPH          JEFFERSON          KY   ASOS

            KLOU REPORTED A THUNDERSTORM WIND GUST OF 60
            MPH.

&&

BTN
Special weather statement, Mar 31, 11:48 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Louisville KY
1248 AM EDT Sat Apr 1 2023

KYZ030-034-035-010515-
Jefferson KY-Shelby KY-Franklin KY-
1248 AM EDT Sat Apr 1 2023

...A strong thunderstorm will impact portions of Shelby, east central
Jefferson and Franklin Counties through 115 AM EDT...

At 1247 AM EDT, Doppler radar was tracking a strong thunderstorm near
Eastwood, moving east at 70 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Frankfort, Jeffersontown, Shelbyville, Middletown, Douglass Hills,
Anchorage, Woodland Hills, Simpsonville, Pleasureville, and
Montclair.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

A Tornado Watch remains in effect until 300 AM EDT for central
Kentucky.

&&

LAT...LON 3835 8489 3836 8484 3834 8479 3821 8474
      3814 8540 3815 8542 3813 8543 3812 8556
      3828 8555 3835 8512 3834 8499 3837 8491
TIME...MOT...LOC 0447Z 259DEG 62KT 3823 8545

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Mar 31, 11:53 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
1253 AM EDT Sat Apr 1 2023

INZ090>092-KYZ025-030-031-034-010530-
Floyd IN-Clark IN-Harrison IN-Jefferson KY-Oldham KY-Shelby KY-
Meade KY-
1253 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of the Louisville metro
through 130 AM EDT...

At 1252 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Jeffersonville to 6 miles northwest of
Brandenburg. Movement was east at 70 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews,
Shively, Lyndon, Middletown, Douglass Hills, and Prospect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

A Tornado Watch remains in effect until 300 AM EDT for south central
Indiana...and central Kentucky.

&&

LAT...LON 3828 8538 3797 8615 3803 8647 3804 8646
      3840 8556
TIME...MOT...LOC 0452Z 250DEG 59KT 3826 8575 3804 8628

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Mar 31, 11:55 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
1255 AM EDT Sat Apr 1 2023

KYZ028-045-046-053-054-063>065-074-076-077-010545-
Hart KY-Metcalfe KY-Marion KY-Taylor KY-Washington KY-Barren KY-
Nelson KY-Hardin KY-Larue KY-Adair KY-Green KY-
1255 AM EDT Sat Apr 1 2023

...Strong thunderstorms will impact portions of southwestern Nelson,
Green, Larue, Marion, Hart, Taylor, southern Washington, southeastern
Hardin, northern Barren, western Adair and central Metcalfe Counties
through 145 AM EDT/1245 AM CDT/...

At 1255 AM EDT/1155 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles northeast of
Hodgenville to 6 miles west of Glasgow. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Edmonton, Lebanon and Springfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 300 AM EDT/200 AM CDT/ for
south central and central Kentucky.

&&

LAT...LON 3698 8611 3705 8608 3706 8607 3708 8607
      3770 8583 3781 8501 3696 8545
TIME...MOT...LOC 0455Z 269DEG 38KT 3768 8566 3702 8602

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MJ
Special weather statement, Mar 31, 11:59 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
1259 AM EDT Sat Apr 1 2023

INZ076>079-083-084-089>092-KYZ032-010530-
Crawford IN-Orange IN-Washington IN-Jefferson IN-Floyd IN-Clark IN-
Perry IN-Dubois IN-Scott IN-Harrison IN-Trimble KY-
1259 AM EDT Sat Apr 1 2023

...Gusty winds will be crossing southern Indiana through 130 AM
EDT/1230 AM CDT/...

At 1256 AM EDT/1156 PM CDT/, Doppler radar was tracking the leading
edge of a line of gusty winds extending from near Scottsburg to 11
miles southwest of Salem to Dale. Movement was southeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Gusty winds will be near...
Scottsburg around 100 AM EDT.

Other locations in the path of these winds include New
Albany...Madison...and Bedford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

A Tornado Watch remains in effect until 300 AM EDT/200 AM CDT/ for
south central Indiana...and central Kentucky.

&&

LAT...LON 3869 8520 3874 8533 3858 8521 3811 8627
      3814 8627 3820 8636 3820 8637 3814 8632
      3812 8646 3804 8652 3811 8680 3821 8679
      3820 8707 3827 8707 3883 8573 3882 8561
      3891 8553 3891 8520
TIME...MOT...LOC 0456Z 295DEG 33KT 3874 8581 3847 8622 3816 8699

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:16 PM CDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Simpson, Warren29 min
Mar 31, 10:21 PM CDTTornado WarningLMKBreckinridge, Hancock24 min
Mar 31, 11:14 PM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble31 min
Mar 31, 11:19 PM CDTSpecial Weather StatementLMKButler, Logan, Simpson41 min
Mar 31, 11:33 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson27 min
Mar 31, 11:37 PM CDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Warren38 min
Mar 31, 11:43 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson20 min
Mar 31, 11:46 PM CDTSevere Thunderstorm WarningLMKHenry, Shelby29 min
Mar 31, 11:48 PM CDTSpecial Weather StatementLMKFranklin, Shelby27 min
Mar 31, 11:53 PM CDTSpecial Weather StatementLMKJefferson37 min
Mar 31, 11:55 PM CDTSpecial Weather StatementLMKGreen, Hart, Larue, Marion, Metcalfe, Taylor and 1 more50 min
Mar 31, 11:57 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren33 min
Mar 31, 11:59 PM CDTSpecial Weather StatementLMKTrimble31 min
Apr 1, 12:01 AM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Green, Hart, Metcalfe44 min
Apr 1, 12:07 AM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby23 min
Apr 1, 12:18 AM CDTTornado WarningLMKGreen, Hart27 min
Apr 1, 12:21 AM CDTSevere Thunderstorm WarningLMKHarrison, Scott24 min
Apr 1, 12:28 AM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby21 min
Apr 1, 12:37 AM CDTAreal Flood AdvisoryLMKHenry, Oldham, Shelby3 hr
Apr 1, 12:45 AM CDTTornado WarningLMKHarrison16 min
Apr 1, 12:46 AM CDTSpecial Weather StatementLMKBourbon, Boyle, Clark, Fayette, Garrard, Jessamine and 4 more44 min
Apr 1, 12:48 AM CDTSpecial Weather StatementLMKCasey, Clinton, Russell42 min
Apr 1, 1:16 AM CDTSpecial Weather StatementLMKHarrison, Scott44 min
Apr 1, 1:22 AM CDTSpecial Weather StatementLMKClark, Clinton, Cumberland, Garrard, Lincoln, Madison and 1 more38 min
Apr 1, 9:30 AM CDTHigh Wind WarningLMKAdair, Anderson, Bourbon, Boyle, Breckinridge, Bullitt and 33 more5 hr
Apr 1, 9:30 AM CDTWind AdvisoryLMKAdair, Anderson, Bourbon, Boyle, Breckinridge, Bullitt and 33 more7 hr

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.